Weakness


#1

Hi all I have been diagnosed with young onset parkinson's disease since March 2016 when I was 35 I am now 37. 

I am currently on 100mg Stalevo x 4 daily which helps when I go into my "on" state. 

It originally affected my right hand as in limited motion which had a knock on effect to my arm it has affected my right foot. 

I then last 2 weeks I've noticed a weakness feeling in my left arm when my meds are "off" like I can't move my left arm in a fast motion etc... The meds help with it. 

Has anyone with parkinson's had issues like this within 2 years of diagnosis?

Thanks 

 


#2

Anyone?


#3

Hi Trev, 

Was diagnosed 14 months ago and have right side weakness like you. I'm on Ropinerol 8mg at moment. I don't have any left side weakness......yet. 

Maybe a change in meds are needed or a chat with your consultant about the different symptoms. Guess we all progress differently. 


#4

Hi Trev,

I agree with Divine R. It's definitely worth asking for another consultation. My left side is affected. PD nurse just tweaked my original doses last October and it made a huge difference. Though my new problem was very poor sleeping. But we are all different and symptoms & response to different drugs vary hugely from person to person. Sorry I couldn't be of any more help


#5

Thanks for the replies.

Yeah I was thinking should it have affected my left side so soon?


#6

That's a good question. But this PD thing is not consistent. I wouldn't let it go any further and try get an appmt. At least it will give you answers. 


#7

Well it's over 2 months since I've felt this weakness in my left arm and it still there feels much I a worse it also shakes.

I have since in the meantime spoken to a PD nurse who said it shouldn't affect my right side and prescribed an additional tablet (62.5mg dispersable madopar) if I am feeling any slow down.

I have also seen a new neurologist at the MDC about a week ago and he didn't pickup on anything I explained my left arm was feeling a bit slow down but when he done his tests (eye movement,walking,balance,finger tapping) andhe only noticed that my right side is effected medication was working.

I am planning on seeing my doctor again and explaining it all (tomorrow hopefully) because atm all I am doing is lying in bed because I feel so bad.

Don't know if anyone has felt like this but just needed to vent because life ain't worth living atm!


#8

Hi Trev

PD is a right pain, and it seems everyone of us is affected differently.

Hope you get some help from your Doctor. Have you tried the parkinsons uk helpline? They can often be quite helpful. 

This forum is the right place to vent your feelings as we're all travelling along a similar road.


#9

Hi Trev,

Please don't get too down. It sometimes takes a while for changes in meds to work. When you go to the GP, maybe ask for some psychological support. Frustration at not being heard is bringing on stress which can be debilitating. I feel for you and hope you get some answers at GP. 


#10

Well I went to the doctors and she believes that the Parkinson's if affecting my left side she said to give my PD nurse a ring and see if they can add an extra tablet to avoid downtime.

She checked my reflexes and strength in my left hand arm and said that it still seems to be there which is what Parkinson's does you mind makes you think there is no strength.

I explained it is causing me to have the most easiest of tasks when the meds are not on i.e trouble of getting in to bed, wiping my bum (TMI i know!) washing myself etc...

I for one didn't believe that my Parkinson's would progress this quickly is it normal?

I guess it has to be Parkinson's or I would not have responded to the l-dopa?

 


#11

Hi Trev

Sounds like you have a knowledgeable Dr. It's good when someone listens to you properly. I had no idea that Parknsons made you think there was less strength there.

Unfortunately Parkinsons seems to be so variable that I don't think there is a normal but yes l-dopa does make a difference.

Has anyone mentioned to you the value of exercise. There are some good easy to do stretches for Parkinsons shown on utube. They look simple but they are effective and can be done at home. I find that they do improve my posture and movement and of course there's the mental lift you get from doing something positive to try and combat Parkinsons a bit. Oh and Parkinsonsuk have an exercise dvd. 

 

 


#12

Thank you for your reply. 

I have a question with me having a positive response to levodopa it means that I don't have to worry about being re diagnosed with parkinson's plus And I have plain old PD?

My dx is YOPD. 


#13

I have just found this it sort of describes what I am feeling in my arm.

https://www.apdaparkinson.org/understanding-weakness-parkinsons-disease/

Going to ring my PD nurse tomorrow and see if something can be done because when my meds are on that weakness goes away.


#14

Rang my Parkinson's Nurse she said that maybe I could do with some physio therapy so been referred dunno how long that will take... Not sure on how it will help when I'm in my off periods... We had a chat about my meds she said she didn't want to change them since my Neuro has just tinkered with them.
And that's where I am... Frustrated and sad at the same time...


#15

HI Trev

How are you doing now. I don't have an suggestions I'm afraid. We're all different and react differently, which makes for quite a problem. good luck. D


#16

Not good the strength issue is really getting to me!

One thing that worries me is what if it's not my PD causing these issues, but then wouldn't the doctor have picked up on it when I visited last Friday and this Monday?

Going to the doctors again tomorrow and ask for them to do some checks on me... Would a UTI make me feel like this?


#17

To be honest I don't know but it's worth mentioning to Dr just in case. Have you thought of calling the Parkinson's uk help line, they have a lot of info available


#18

 

Hello Trev - just read your posts, and sorry you are having a bad time. I've had parky for approx 8years now and have been through various stages, the worst is my legs with a feeling of weakness that make them feel like jelly, then another time they feel like heavy weights tied round them. I'm on Ropinirole and have just gone on to Sinimet as well taking two three times a day with 18mg of the Ropinirole. The Sinimet has helped me a lot since being prescribed them. Perhaps you even might be under prescribed on your medication, it's worth asking the question to your parkinsons nurse. Keep pushing and asking because there must be other medication of some sort that will help, you shouldn't have to put up with the trauma, this is not good for you.

Hope you get sorted out, all the best - Sheila


#19

Thanks for all the replies.

I dunno if it's the PD or whatever I have but i can't help feel it's something else on top.

The 4 GP/Drs I have visited seemed to relate it my PD (even the ambulance crew) diagnosis and think meds need sorted but would PD progress this quickly? Like I felt weakness in my left arm 3 month ago to it affecting me getting out/in bed myself, seriously affected my walking, not sleeping,my legs feel weak etc... My tablets do help to a degree.

I have no where to turn atm gp/hospital etc... What can I do? Can PD seriously make you feel this Ill?

Feels as though it's going to either take me passing out, have a bad fall to be heard.


#20

Hi Trev12345,

I'm really sorry to hear that you have been so poorly lately and you don't feel you are getting the support you need. Have you rang our helpline yet? Please do give us a call on 0808 800 0303 to chat about your symptoms and medication, explore your support options and talk about any other concerns you may have. We are here for you and we can help.

Please keep us posted on how you're getting on.

Best wishes,

Mara (Moderation team)